Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO

July 14, 2016Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 14, 2016, 5:13 PM MDT for Lincoln County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 5:13 PM MDT (23:13 UTC)
Expired
Jul 14, 2016, 6:00 PM MDT
In force
47 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WUUS55 KBOU 142313
SVRBOU
COC073-150000-
/O.NEW.KBOU.SV.W.0151.160714T2313Z-160715T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 600 PM MDT

* AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  HUGO...OR 16 MILES SOUTHWEST OF FLAGLER...MOVING EAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3905 10341 3923 10342 3923 10316 3903 10317
TIME...MOT...LOC 2313Z 270DEG 18KT 3913 10329 

HAIL...1.25IN
WIND...<50MPH
 
$$

DANKERS
1 follow-up statement
070 
WWUS55 KBOU 142353
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
553 PM MDT THU JUL 14 2016

COC073-150002-
/O.EXP.KBOU.SV.W.0151.000000T0000Z-160715T0000Z/
LINCOLN CO-
553 PM MDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 600 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE AREA.  THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT MOVES OVER RURAL EAST CENTRAL LINCOLN COUNTY.

LAT...LON 3905 10341 3923 10342 3923 10316 3903 10317
TIME...MOT...LOC 2349Z 270DEG 18KT 3913 10329 

$$

DANKERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:11 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 14, 3:11 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
311 PM MDT THU JUL 14 2016

.SHORT TERM...(This evening through Friday)
Issued at 211 PM MDT Thu Jul 14 2016

Satellite is showing the boundary in place over Lincoln county
with storms starting to fire off along the boundary and move
eastward. Conditions over the Denver metro are too stable for
storms at this time. However...model soundings are showing the
potential for destabilization later this evening where storms
could form off moisture and theta-e advection. Overnight...the
return of some low level moisture in south to southeasterly flow
could bring some stratus onto the plains. Winds will return to a
more NW direction by tomorrow afternoon that will scatter out any
mid levels clouds and heat temperatures back into the 90s on the
plains.

For tomorrow afternoon a shortwave trough is progged to clip the
NE corner of the state bringing increasing easterly flow through
the afternoon and evening. Models are showing increasing moisture
east of I-25 and along the Palmer Divide by the late afternoon.
Instability and deep shear values are greatest in this region
where the highest pops will be placed.

.LONG TERM...(Friday night through Thursday)
Issued at 211 PM MDT Thu Jul 14 2016

The flow aloft will begin to transition back to Southwest over the
weekend with warmer temperatures again under the dry and warmer
flow. Still moisture will be a bit deeper over the far Eastern
plains of Colorado with higher chances of thunderstorms out East.
Temperatures over the lower elevations will rise well in the 90s
on both Saturday and Sunday. The broad area of high pressure
aloft6 will continue to build into the central plains through the
middle of next week. This will gradually increase the moisture
over Western Colorado and the mountains from Monday through
Wednesday. High Ridge placement though will likely keep the plains
Eastern plains mainly dry.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 211 PM MDT Thu Jul 14 2016

VFR conditions are expected for the next 24 hours. Winds will
continue to transition easterly by 02z. Storms to the south could
bring some increased outflow potential later this evening with
southerly winds by 05z. Drainage will move in for the overnight
hours before moving to NNW flow for tomorrow.

&&

.FIRE WEATHER...
Issued at 211 PM MDT Thu Jul 14 2016

Fire danger will continue to be elevated due to lwo humidities and
dry conditions for Friday afternoon in the mountains and high
valleys. However...winds will continue to be below red flag
thresholds with winds ranging from 5 to 15 mph with some gusts up
to 20 mph after 1300 from the NW.

Fire weather danger will increase again this weekend with the
warmer conditions and potential for increase winds on Saturday. No
watches yet but certainly a potential for heightened concerns by
Saturday afternoon.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Bowen
LONG TERM...Entrekin
AVIATION...Bowen
FIRE WEATHER...Bowen/Entrekin
Hazardous weather outlook, Jul 14, 10:15 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1015 AM MDT THU JUL 14 2016

COZ030>051-151615-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1015 AM MDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SLIGHTLY COOLER TODAY ON THE PLAINS WITH CONTINUED WARM AND DRY
CONDITIONS IN THE MOUNTAINS AND HIGH VALLEYS. WINDS WILL BE
LIGHTER TODAY BUT FIRE DANGER WILL STILL BE ELEVATED DUE TO THE
CONTINUED DRY CONDITIONS IN THE HIGH COUNTRY.

A FEW MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING. MOST OF THESE STORMS WILL BEGIN ON THE
PALMER DIVIDE AND THEN SPREAD AND DEVELOP EAST/NORTHEAST ACROSS
THE PLAINS TONIGHT...MAINLY ELBERT AND LINCOLN COUNTIES. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO 1 INCH IN
DIAMETER...AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS LATE ON FRIDAY COULD
PRODUCE LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL ON
THE NORTHEAST PLAINS.

DRIER AND WARMER CONDITIONS WILL THEN RETURN TO THE OUTLOOK AREA
OVER THE WEEKEND UNDER A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE.
BY SUNDAY VERY WARM TEMPERATURES...LOW HUMIDITY AND GUSTY
SOUTHWEST WINDS WILL LIKELY ELEVATE THE WILDLAND FIRE DANGER
ACROSS THE REGION. BY EARLY NEXT WEEK MOIST SUBTROPICAL AIR
FLOWING UP FROM THE DESERT SOUTHWEST WILL RISE THE HUMIDITY AND
INCREASE THE CHANCE FOR THUNDERSTORMS PARTICULARLY ACROSS THE
HIGH COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 14, 5:02 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
502 PM MDT THU JUL 14 2016

COZ047-142345-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
502 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
545 PM MDT...

AT 458 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS OVER EAST CENTRAL LINCOLN COUNTY.  THE STRONGEST STORM
WAS 6 MILES NORTHEAST OF BOYERO...OR 22 MILES SOUTH OF
FLAGLER...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOYERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3888 10363 3907 10359 3909 10317 3884 10317
TIME...MOT...LOC 2258Z 272DEG 37KT 3898 10317

DANKERS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:56 AM MDTSpecial Weather StatementBOUPhillips64 min
Jul 14, 5:02 PM MDTSpecial Weather StatementBOULincoln43 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.